Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 32, NWS Lubbock, TX

May 10, 201124 counties in Texas

NWS Lubbock, TX issued this red flag warning at May 10, 2011, 3:31 AM CDT for 24 counties in Texas. It took effect at May 10, 2011, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2011, 3:31 AM CDT (08:31 UTC)
In effect from
May 10, 2011, 11:00 AM CDT
Expired
May 10, 2011, 9:00 PM CDT
In force
10 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6246 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WWUS84 KLUB 100831
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX
331 AM CDT TUE MAY 10 2011

TXZ021>044-110215-
/O.UPG.KLUB.FW.A.0033.110510T1700Z-110511T0200Z/
/O.NEW.KLUB.FW.W.0032.110510T1600Z-110511T0200Z/
/O.CON.KLUB.FW.A.0034.110511T1700Z-110512T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
331 AM CDT TUE MAY 10 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR  SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT...AND AN EXTREME FIRE
DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND FAR SOUTHERN 
PANHANDLE...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT...AND AN
EXTREME FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND
FAR SOUTHERN PANHANDLE...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING. 

CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN DEVELOP BY LATE THIS
MORNING AS UNSEASONABLY HOT WEATHER...BREEZY SOUTHWESTERLY WINDS
OF 20 TO 30 MPH...AND RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15
PERCENT WILL BE POSSIBLE. WINDS WILL DIMINISH AND RELATIVE
HUMIDITY VALUES WILL INCREASE BY THIS EVENING. HOWEVER...CRITICAL
TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN DEVELOP
WEDNESDAY AFTERNOON. ON WEDNESDAY WINDS OF 25 TO 35 MPH AND
RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 PERCENT WILL BE POSSIBLE.
WITH FUELS ALREADY BADLY STRESSED BY DROUGHT...WEATHER WILL BE
WILL BE FAVORABLE FOR RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

JOHNSON
2 follow-up statements
058 
WWUS84 KLUB 102059
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX
359 PM CDT TUE MAY 10 2011

TXZ021>044-111200-
/O.CON.KLUB.FW.W.0032.000000T0000Z-110511T0200Z/
/O.CON.KLUB.FW.A.0034.110511T1700Z-110512T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
359 PM CDT TUE MAY 10 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 5 TO 15 PERCENT...AND AN EXTREME FIRE DANGER
FOR THE SOUTH PLAINS...ROLLING PLAINS...AND FAR SOUTHERN
PANHANDLE...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH
OR GREATER...RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT...AND AN
EXTREME FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS... AND
FAR SOUTHERN PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING.

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE MID
EVENING AS UNSEASONABLY HOT WEATHER...BREEZY SOUTHWESTERLY WINDS
OF 20 TO 30 MPH...AND RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 
PERCENT WILL BE POSSIBLE. WINDS WILL DIMINISH AND RELATIVE
HUMIDITY VALUES WILL INCREASE BY LATE THIS EVENING.
HOWEVER...CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
WILL AGAIN DEVELOP WEDNESDAY AFTERNOON. ON WEDNESDAY WINDS OF 25
TO 30 MPH AND RELATIVE HUMIDITY VALUES BETWEEN 5 AND 10 PERCENT
WILL BE POSSIBLE. WITH FUELS ALREADY BADLY STRESSED BY
DROUGHT...WEATHER WILL BE WILL BE FAVORABLE FOR RAPID FIRE SPREAD
AND WILDFIRE DEVELOPMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GOEHRING
819 
WWUS84 KLUB 110224
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
924 PM CDT TUE MAY 10 2011

TXZ021>044-111200-
/O.EXP.KLUB.FW.W.0032.000000T0000Z-110511T0200Z/
/O.UPG.KLUB.FW.A.0034.110511T1700Z-110512T0200Z/
/O.NEW.KLUB.FW.W.0033.110511T1700Z-110512T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
924 PM CDT TUE MAY 10 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH
PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

MOISTURE LEVELS WILL IMPROVE OVERNIGHT AS THE DRYLINE PUSHES BACK
WEST TO THE TEXAS/NEW MEXICO STATE LINE.  HOWEVER...THIS BOUNDARY
WILL RAPIDLY MOVE BACK TO THE EAST THROUGH THE MORNING WEDNESDAY.

AS A RESULT...CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS WILL AGAIN DEVELOP WEDNESDAY AFTERNOON. WINDS OF 25
TO 30 MPH AND RELATIVE HUMIDITY VALUES BETWEEN 5 AND 10 PERCENT
WILL BE POSSIBLE. WITH FUELS ALREADY BADLY STRESSED BY DROUGHT... 
CONDITIONS WILL BE WILL BE FAVORABLE FOR RAPID FIRE SPREAD AND 
WILDFIRE DEVELOPMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JORDAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 10, 3:14 AM CDT, 17 minutes earlier.

Area forecast discussion, May 10, 3:14 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX
314 AM CDT TUE MAY 10 2011

.DISCUSSION...
THE DRYLINE HAS SOMEWHAT SLOWED ITS RETREAT IN THE LAST FEW HOURS.
IT IS NOW LOCATED FROM TAHOKA TO MEMPHIS. IN THE SHORT TERM...THIS
WILL BE THE MAIN FOCUS...AFFECTING WINDS...POPS...AND FIRE WEATHER
CONDITIONS OVER THE NEXT TWO DAYS. THERE IS A VERY LARGE DEWPOINT
GRADIENT ACROSS THIS DRYLINE WITH DEWPOINTS IN THE SINGLE DIGITS
WEST OF THE DRYLINE...WHILE EAST OF THE DRYLINE DEWPOINTS ARE IN
THE 60S.

HAVE RELATIVELY HIGH CONFIDENCE THE DRYLINE WILL QUICKLY MIX EAST
INTO THE LOW ROLLING PLAINS BY LATE MORNING. SOME BIT OF
UNCERTAINTY IF IT WILL COMPLETELY CLEAR THE CWA...AS THE NAM HINTS
THAT THE DRYLINE COULD STALL IN STONEWALL COUNTY BEFORE RETREATING
BY THE MID AFTERNOON. STILL THE VAST MAJORITY OF THE REGION WILL
SEE YET ANOTHER WINDY AND WARM DAY. ONCE THE DRYLINE BEGINS TO
RETREAT...CONFIDENCE IS INCREASING THAT ISOLATED THUNDERSTORMS
WILL DEVELOP EAST OF THE DRYLINE. THOUGH THE RICHEST MOISTURE WILL
NOT BE VERY DEEP...A LOW LEVEL JET AROUND 850MB...WILL RESULT IN
MODEST MOISTURE ADVECTION ABOVE THE BOUNDARY LAYER. THE MAIN
QUESTION WILL BE IF THE SYNOPTIC SCALE LIFT...COMBINED WITH WHAT
LITTLE MESOSCALE LIFT WILL OCCUR WITH THE RETREATING DRYLINE...WILL
BE ENOUGH TO OVERCOME CIN VALUES BETWEEN 50 AND 100 J/KG. IF ANY
STORMS ARE ABLE TO DEVELOP...WITH CAPE VALUES BETWEEN 500 AND 1500
J/KG...AND MODEST DIRECTIONAL WIND SHEAR...THERE WILL BE A SLIGHT
RISK OF SEVERE HAIL AND STRAIGHT LINE WINDS. AT THIS TIME...EXPECT
THE BEST CHANCE FOR THUNDERSTORMS TO BE LIMITED TO AN AREA ALONG
AND EAST OF A TAHOKA TO MEMPHIS LINE. HOWEVER...IF THE DRYLINE
RETREATS FURTHER WEST BY TOMORROW EVENING...THE THREAT OF
THUNDERSTORMS COULD EXTEND AS FAR WEST AS THE INTERSTATE 27
CORRIDOR.

THE MAIN CHANGE TO THE FORECAST ON WEDNESDAY WAS TO INCREASE
WINDS. MODELS CONTINUE TO SHOW THE TREND OF STRONG...NEAR OR ABOVE
WIND ADVISORY...WINDS AHEAD OF THE COLD FRONT WHICH WILL MOVE
THROUGH THE SOUTH PLAINS WEDNESDAY EVENING.

FEW CHANGES MADE TO THE FORECAST BEYOND WEDNESDAY. THE GFS
CONTINUES TO SHOW A SHORT WAVE RIDGE DEVELOPING OVER THE HIGH
PLAINS BY THE END OF THE WEEK. AT THIS POINT...THE GFS SHOWS THE
RIDGE AXIS SETTING UP OVER THE ROCKIES...PUTTING THE SOUTH PLAINS
IN THE PRIME LOCATION FOR NORTHWEST FLOW CONVECTION. HOWEVER...IF
THE PATTERN IS JUST A BIT MORE PROGRESSIVE THAN EXPECTED...THE
SOUTH PLAINS WILL BE IN DRY SOUTHWESTERLY FLOW. THEREFORE...KEPT
THE FORECAST DRY FOR NOW.

JOHNSON
&&

.FIRE WEATHER...
SIMILAR STORY TODAY AS YESTERDAY. SOUTHWESTERLY WINDS WILL BECOME
BREEZY BY MID MORNING WEST OF THE DRYLINE. LOCATIONS WEST OF THE
DRYLINE...WHICH WILL INCLUDE THE VAST MAJORITY OF THE REGION WILL
SEE SINGLE DIGIT DEWPOINTS AND RH VALUES BETWEEN 10 AND 15
PERCENT. THE GOOD NEWS IS THAT THE DRYLINE WILL RETREAT...POSSIBLY
AS FAR WEST AS THE INTERSTATE 27 CORRIDOR...LEADING TO QUICK RH
RECOVERY...AND A CHANCE OF THUNDERSTORMS FOR LOCATIONS EAST OF
THE DRYLINE. ACROSS THE SOUTH PLAINS...THE WINDS SHOULD DIMINISH
AROUND SUNSET. TOMORROW...WESTERLY WINDS OF 25 TO 35 MPH WILL BE
POSSIBLE BY EARLY AFTERNOON. IN ADDITIONS RH VALUES WILL AGAIN
DROP TO BETWEEN 5 AND 10 PERCENT WEDNESDAY AFTERNOON. A COLD FRONT
WILL PUSH SOUTH THROUGH THE REGION WEDNESDAY EVENING...BRINGING AN
ABRUPT WIND SHIFT BUT ALSO A QUICK RECOVERY OF RH. THE COOLER
WEATHER BEHIND THE COLD FRONT WILL LEAD TO SLIGHTLY HIGHER RH
VALUES. IN ADDITION...A BUILDING UPPER LEVEL RIDGE WILL LEAD TO
LIGHTER WINDS FRIDAY THROUGH THE WEEKEND.

JOHNSON
&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        86  52  77  44  78 /   0  10   0   0   0
TULIA         88  60  79  47  79 /   0  10   0   0   0
PLAINVIEW     88  60  80  48  79 /   0  10   0   0   0
LEVELLAND     88  57  82  51  82 /   0  10   0   0   0
LUBBOCK       90  62  83  51  82 /   0  10   0   0   0
DENVER CITY   90  54  84  52  85 /   0  10   0   0   0
BROWNFIELD    90  55  83  52  83 /   0  10   0   0   0
CHILDRESS     93  66  86  53  85 /   0  20  10   0   0
SPUR          92  64  86  54  84 /  10  20  10   0   0
ASPERMONT     91  69  88  58  87 /  20  20  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

&&

99/99
Hazardous weather outlook, May 9, 9:42 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX
942 PM CDT MON MAY 9 2011

TXZ021>044-110245-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
942 PM CDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO DEVELOP TUESDAY AND
WEDNESDAY AFTERNOONS. FIRE WEATHER WATCHES ARE IN EFFECT FOR BOTH
DAYS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY FIRST RESPONDER ORGANIZATIONS AND SPOTTERS ARE ASKED TO
RELAY REPORTS OF ONGOING WILDFIRES TO THE NATIONAL WEATHER SERVICE
IN LUBBOCK.

JOHNSON

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.